MAUDE Adverse Event Report: ZIMMER BIOMET, INC. CR TIBIAL ARTICULAR SURFACE PROVISIONAL RIGHT SIZE 7-12 GH TOP; PROSTHESIS, KNEE

ZIMMER BIOMET, INC. CR TIBIAL ARTICULAR SURFACE PROVISIONAL RIGHT SIZE 7-12 GH TOP; PROSTHESIS, KNEE
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes No Patient Involvement (2645); No Known Impact Or Consequence To Patient (2692)
Date of Event 07/21/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Product has been received by zimmer biomet and the investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that the instrument fractured at an unknown time.No known impact or consequence to the patient.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.Verified item lot combinations and reviewed manufacturing dates as returned item # 42527000610 lot # 63514375 exhibits signs of repeated use and has fractured on the medial side.All pieces were returned.The dhr was reviewed and no discrepancies relevant to the reported event were found.A definitive root cause cannot be determined.Evaluation of the returned device identified the fracture was consistent with the tasp fractures analyzed in a zrm.The zrm identified that the common failure modes for the tasp devices include either bending overload or low cycle fatigue culminating in bending overload as evident by the presence of hackle marks, river lines and striations features on the fracture surface, if any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that the instrument broke post surgery.There was no patient involvement.

Brand Name
CR TIBIAL ARTICULAR SURFACE PROVISIONAL RIGHT SIZE 7-12 GH TOP
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
MDR Report Key10421619
Report Number0001822565-2020-02987
Device Sequence Number2854103
Product Code JWH
UDI-Device Identifier00889024245037
UDI-Public(01)00889024245037(11)161031(10)63514375
Combination Product (Y/N)N
Initial Reporter StateNM
Initial Reporter CountryUS
PMA/510(K) Number
K113369
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/28/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number42527000610
Device Lot Number63514375
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/11/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 07/27/2020
Supplement Date Received by Manufacturer08/24/2020
09/28/2020
Initial Report FDA Received Date08/18/2020
Supplement Report FDA Received Date08/25/2020
09/28/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1